Ask a doctor

It has been 20 months since my Botox injections under my eyes. Now my muscles are twitching. Do I have nerve damage?

Doctor Answers (5)

Botox and side effects

+1
Botox around the eyes will correct fine lines and crow's feet.  However, Botox will only last up to 4 months in that area.  The facial twitching that you are describing from Botox is not from injections 20 months ago.  I would consult a neuro-opthalmologist to examine the cause of your symptoms.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Botox wears off

+1
It is unlikely that you see any effects from having Botox 20 months ago.  You should discuss with your primary care physician about your new twitching.

Jason Brett Lichten, MD
Columbus Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox lasts 3-4 months

+1
Botox wouldn't last as long as 20 months. It wore off long ago, and you're just noticing some eye twitching that is unrelated.

Carmen Kavali, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 23 reviews

You might also like...

Eyelid twitching and botox

+1
It is unlikely botox could cause that type of damage to your eyelid muscles. In fact, botox is often used to reduce eyelid twitching called blepharospasm since it prevents the transmission of nerve signals. Fatigue, injury, stress, etc. can all be causes of this condition. Botox as I said is often an effective treatment for eyelid twitching.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Lids can twitch for a variety of reasons

+1
but its certainly not related to your Botox as your Botox is long gone from your system.  If you have major issues with twitching, see a local physician to get evaluated as you could have spasms that may need Botox for treatment.

Curtis Wong, MD
Redding Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.